Alert archive / Indiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 301, NWS Wilmington, OH

November 9, 2000Fayette County, Union County, Wayne County, Indiana

NWS Wilmington, OH issued this severe thunderstorm warning at Nov 9, 2000, 4:39 PM EST for Fayette County, Union County, Wayne County, Indiana. It was in force for 66 min. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 9, 2000, 4:39 PM EST (21:39 UTC)
Expired
Nov 9, 2000, 5:45 PM EST
In force
66 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Fayette County, IN, Union County, IN, Wayne County, IN

The radar

The Indianapolis radar (KIND), 106 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 9, 4:50 PM ESTThunderstorm Wind 50 EConnersville, INNumerous trees and power lines knocked down.
Nov 9, 5:15 PM ESTThunderstorm Wind 50 ECountywide, INNumerous trees downed across the county.
Nov 9, 5:25 PM ESTThunderstorm Wind 50 EWitts Station, INTrees were knocked down by thunderstorm winds.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 9, 2:00 PM ESTTornado WatchSPC5 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 148 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
148 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 092139
SVRILN
INC041-161-177-092245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
439 PM EST THU NOV 9 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UNION COUNTY IN EAST CENTRAL INDIANA...
  FAYETTE COUNTY IN EAST CENTRAL INDIANA...
  WAYNE COUNTY IN EAST CENTRAL INDIANA...

* UNTIL 545 PM EST...

* AT 439 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTHWEST OF LIBERTY...OR ABOUT 8 MILES
  EAST OF CONNERSVILLE...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RICHMOND...
  LIBERTY...
  HAGERSTOWN...
  FOUNTAIN CITY...
  DUBLIN...
  CONNERSVILLE...
  CENTERVILLE...
  CAMBRIDGE CITY...

THIS STORM HAS A HISTORY OF PRODUCING WIND GUSTS TO 60 MPH AND 
NICKLE SIZE HAIL.

A TORNADO WATCH IS ALSO IN EFFECTu FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:05 PM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 9, 3:05 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
305 PM EST THU NOV 9 2000

STRONG SQUALL LINE WITH WELL-DEFINED NOTCHES RACING NE TOWARD CWFA
ATTM. NICE CLR SLOT AHEAD OF LOW HAS ALLOWED AMS TO DESTABILIZE SO
SVR WX A GOOD BET. BUT LOW RUNNING AHEAD OF PROGS SO THINK TIMING
PRECIP THRU STILL A GOOD IDEA. WILL KEEP BEFORE MID MENTION IN WEST
WITH THUNDER ELY AND EVE THUNDER IN EAST AND NO FRI RAIN. AND WITH
THIS BEING A TRUE COLD FRONT...TEMPS DROP 15 DEGS OR SO RIGHT AFTER
FROPA. WILL UNDERCUT GUID TEMPS TONIGHT AS NGM TYPICALLY DOES NOT
BRING COLD AIR IN FAST ENUF. TEMPS LOOK REASONABLE FOR FRI AS RIDGE
BUILDS IN AND SKIES BECOME PC. GUID NUMBERS ARE CLOJSE FRI NITE AND
SAT AND WILL STICK CLOSE.

.ILN...NONE.

WHITE

In the hours before

Local storm report, Nov 9, 4:15 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
415 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0402 PM    CARROLLTON                KY   WIND DAMAGE
11/09/00   CARROLL                        LIGHT POLE BROKEN IN HALF.
                                          SEVERAL LIMBS DOWN...A FEW
                                          LARGE. )

0404 PM    GLENCOE                   KY   .88 INCH HAIL
11/09/00   GALLATIN
Local storm report, Nov 9, 4:33 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
433 PM EST THU NOV 9 2000

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0402 PM    CARROLLTON                KY   WIND DAMAGE
11/09/00   CARROLL                        LIGHT POLE BROKEN IN HALF.
                                          SEVERAL LIMBS DOWN...A FEW
                                          LARGE.

0404 PM    GLENCOE                   KY   .88 INCH HAIL
11/09/00   GALLATIN

0430 PM    3 S WILLIAMSTOWN          KY   WIND DAMAGE
11/09/00   GRANT                          TREES DOWN ON POWER LINES
                                          AND ONE TREE ON A MOBILE
                                          HOME IN THE SOUTHERN PART
                                          OF TOWN

SEW

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:30 PM ESTSevere Thunderstorm WarningILNRipley, Switzerland60 min
Nov 9, 3:57 PM ESTSevere Thunderstorm WarningILNDearborn, Franklin, Ohio63 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.